migrainepage
Would you like to react to this message? Create an account in a few clicks or log in to continue.

BAd M-frustrated

3 posters

Go down

BAd M-frustrated Empty BAd M-frustrated

Post  sailingmuffin Mon Jan 24, 2011 5:06 am

Hi All,

I have been up since 4 due to a horrible migraine. This one seems to draining all energy out of me faster than usual and I have no clue what to do anymore. Tylenol 3, Benedryl, and Klonopin are taking the edge off, but that is it. Also, right now, I have to take more klonopin than usual- 1-2 1 mg tablets at a time, instead of my usual 1. It may be that the migraine is just bad or I am developing a tolerance. I don't know which.

I have an appointment with my neuro today. I will ask about increasing the klonopin or seeing if something else would be more effective. I am also going to see if he will go ahead an order an IV of Depakan for later in the week.

I just had to vent. I hate this. Any ideas would be greatly appreciated.

Pain free days,
sailingm
sailingmuffin
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

BAd M-frustrated Empty Re: BAd M-frustrated

Post  Mini Mon Jan 24, 2011 9:40 am

I am so sorry about your bad migraine - the problem is when we need it most, we cannot think clearly in order make the best choices.
I know this feeling only too well, my mind truns into jello when I have migraine (even the painless ones). I forget what I should take, or when, or how much etc.

I am sorry I cannot comment on your specific medication, since we have different names here in UK, but if an increased dose does not help you any more, perhaps it is time to try a change of approach.
A very wise and experinced neuro told me that if something does not work after 3 month, it will never work, it is time to abandon it, and think of some change.
Sometimes medicines stop working for no reason, or work less well, but maybe this is an opportunity to think of completely new approach. When docotrs are pressed sometimes they are forced to think of something.

Sorry if you have already tried this, but have you considered the occipital nerve injection - given in the right spot it can be quite effective treatemnt, giving a real relief. IT is becoming well tried here in UK in some of our best neurological hospitals. BUt the skill of the doctor doing injection is all important as well as mixing steroid with anaesthetic together at the right dose.

Do let us know what was the result of seeing yoru doctor - I do hope s/he will come up with something for you to stop the pain.
Mini
Mini

Posts : 864
Join date : 2010-11-06

Back to top Go down

BAd M-frustrated Empty Re: BAd M-frustrated

Post  stephgood Mon Jan 24, 2011 11:23 am

Have you tried Xanax or Ativan? I think they are in the same group as Klonopin. Have you ever had a Depakote infusion? I did this once over a 3 day cycle. It ran a few hours a day. It did not have any benefit for me, but neither does Depakote. The claim is that it can break your cycle, or whatever for a while. I have heard claims that it has lasted people from a few months to a year. Not sure. Just a suggestion. And if you have tried it, sorry to mention it.
stephgood
stephgood

Posts : 170
Join date : 2010-02-22
Age : 44
Location : Ohio

Back to top Go down

BAd M-frustrated Empty Re: BAd M-frustrated

Post  sailingmuffin Mon Jan 24, 2011 1:53 pm

Hi All,

Thanks so much for the advice and support.

I had a good appointment with my neurologist. We are going to try increasing the klonopin for now. If that doesn't work, I can switch to another medicine in the same class- probably diazepam.
He did write and fax an order for an IV of Depakan. I normally get fluids, IV benedryl, IV phenergan, 5OO of Depakan over an hour, and then some toradol and morphine. This combination usually lasts for about 4-6 weeks for me.
I am also going to start on some oral Depakote to see if that helps any. I tried it once years ago, but think it is worth a second try. We are also increasing the zanaflex at night.

IV Depakan is the only thing that works for me. It took a lot of trial and error to figure it out. It did nothing at all before the stimulator. Glad it works now. I am just glad that we have a new reasonable plan in place.

Thanks again for the advice.

Pain free days,
sailingm
sailingmuffin
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

BAd M-frustrated Empty Re: BAd M-frustrated

Post  Mini Mon Jan 24, 2011 2:41 pm

I am so glad SM that you had a good visit with your Neurologist.
It is such a relief to have supportive doctor who is working with us, rather then against us, or ignoring what we say and always "knows best".
I am also lucky with my neurologist, but I cannot say the same about my GP and this is causing me lots of problems (changing him is not practical for variety of reasons).

I do hope that your new combinations works well for you.
Mini
Mini

Posts : 864
Join date : 2010-11-06

Back to top Go down

BAd M-frustrated Empty Re: BAd M-frustrated

Post  Sponsored content


Sponsored content


Back to top Go down

Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum